MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA2-06-06
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.B3: event date is estimated as the date of embolization has not been provided.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 5mm/4mm amplatzer duct occluder was chosen for implantation utilizing an unknown abbott delivery system to treat a 3-4mm mitral valve leaflet perforation.When placed, a small residual shunt was noted so the occluder was removed and replaced with a 6mm/6mm amplatzer duct occluder utilizing the same delivery system.Device was placed successfully and with no shunt.Stability test performed.On an unknown date, a follow up echocardiogram was performed and the device had completely dislodged.There were no clinical signs or symptoms due to the dislodgement, and no blockage of blood flow.Device was retrieved percutaneously.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device and residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the reported device migration appears to be related to procedural conditions.The reported unexpected medical intervention was a result of case-specific circumstances as a device was snared and removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note that per the instructions for use, "indications and usage - the amplatzer¿ duct occluder is a percutaneous, transcatheter occlusion device intended for the nonsurgical closure of a patent ductus arteriosus (pda)." please note that per the instructions for use, "precautions - handling - the amplatzer¿ duct occluder and 180° delivery system were sterilized with ethylene oxide and are for single use only.Do not reuse or resterilize.Attempts to resterilize this device can cause a malfunction, insufficient sterilization, or harm to the patient." h6 medical device problem code: 2017 added.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: on (b)(6) 2024, a follow up echocardiogram was performed and the device had completely dislodged and had moved to the superficial femoral artery.There were no clinical signs or symptoms due to the dislodgement, and no blockage of blood flow.Device was retrieved percutaneously.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20845844
Report Number2135147-2024-06117
Device Sequence Number17076228
Product Code MAE
UDI-Device Identifier00811806011264
UDI-Public(01)00811806011264(17)270430(10)8489930
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA2-06-06
Device Lot Number8489930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown